MAUDE Adverse Event Report: OSCOR INC. ADELANTE SAFESHEATH ULTRA LITE; INTRODUCER, CATHETER

OSCOR INC. ADELANTE SAFESHEATH ULTRA LITE; INTRODUCER, CATHETER
Model Number ASUP151318P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
For a cryoablation case the doctor first performed the transseptal puncture to get access to the left atrium with a transseptal sheath and needle.After the transseptal puncture the needle was removed and a guidewire was placed in the left atrium.Then the transseptal sheath was removed and the doctor inserted the adelante safesheath ultra lite dilator by femoral access into the body of the patient to predilate.After inserting the dilator into the body the doctor realized that the tip of the dilator broke into 2 pieces of about 1cm.The doctor removed the dilator and was able to remove one of the broken pieces from the body of the patient.The second piece remained in the body of the patient outside the vein.No adverse patient side effects reported.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
One 15f safesheath ultra lite was returned from the customer with the dilator.There were other non-oscor accessories that accompanied the sheath and dilator.Blood was found on all components.According to the event description summary, after inserting the dilator into the body the doctor realized that the tip of the dilator broke into 2 pieces of about 1cm.The dilator was received back from the customer with the tip completely broken off.An extraction device (snare) was used to retrieve a piece of the tip from the patient.The entire tip was not received back from the customer.Only a portion of the tip was returned.Returned device analysis revealed the tip of the dilator broke off.It is unknown if the guidewire used in the procedure was compatible with the dilator.Also, the technique in which the guidewire was removed from the dilator could have been a factor in the breakage of the tip.A potential cause of this issue could be if the guidewire was pulled out of the dilator at an angle, there would be a possibility of breakage.Since only a portion of the dilator tip was returned, the definite cause of tip breakage could not be determined.This incident will be monitored for future occurrences.No manufacturing rejects or anomalies of this type were recorded in the device history record.The introducer sheath and dilator passed all in-process and qa final inspection steps before shipping to the customer, including visual, dimensional and mechanical tests.Operations procedure(s) per qa procedure (adelante-s introducer dilator in process and final inspection): first 5 good samples verify that the tip is round, that the surface of the dilator is smooth and visually inspected by burrs or some other damage.Verify that the parts are free of grease or residue contamination.Insertt mandrel or guidewire (0.038") into proximal end of dilator through tip end for clearance verification.Carefully insert guidewire (0.038") into proximal (hub) end of dilator all the way through the tip to verify tip clearance and verify there is no foreign material in the dilator.Do not force the guidewire through the dilator.If you encounter resistance, stop, remove the guidewire and contact a supervisor for further instructions.Per ifu: dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve members resulting in blood flow through the valve.Never advance or withdraw guide wire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.Corrections are not required because the investigation did not conclude that the product or process did not meet specification at the time of shipment.The investigation concluded that the product met specification at the time of shipment.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ADELANTE SAFESHEATH ULTRA LITE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key18118847
Report Number1035166-2023-00128
Device Sequence Number7540544
Product Code DYB
UDI-Device Identifier10885672000032
UDI-Public10885672000032
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K073100
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model NumberASUP151318P
Device Catalogue NumberASUP151318P
Device Lot NumberC1-19790
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown